EconPapers    
Economics at your fingertips  
 

Preserving the Rothschild–Stiglitz type increase in risk with background risk: A characterization

Michel M. Denuit and Mhamed Mesfioui

Insurance: Mathematics and Economics, 2017, vol. 72, issue C, 1-5

Abstract: In order to generalize previous results by Li et al. (2016), Guo et al. (2016) extended the definition of the Rothschild–Stiglitz type of increase in risk to a background risk framework. They provided several sufficient conditions for such a ranking to hold, involving expectation dependence concepts. In this short note, the corresponding characterizations are established, based on the bivariate higher-degree increasing concave orders introduced by Denuit et al. (1999).

Keywords: Stochastic dominance; Higher-degree increasing concave orders; Expectation dependence; Risk aversion; Expected utility (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668716303845
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:72:y:2017:i:c:p:1-5

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-09-29
Handle: RePEc:eee:insuma:v:72:y:2017:i:c:p:1-5